I have not been able to stop thinking of you and hoping that what I understood from your posting was incorrect. I am sorry but I couldn't really figure out everything your post was saying.
If I understand correctly, you have suffered fractures due to bone density loss? High a/p and dramatic moodswings? Addison's disease?
Steroids have some terrible side-effects but they usually disappear after a couple months of not taking steroids. Addison's and bone density loss are the exceptions. I have been on prednisone periodically for 23 years. My withdrawal reactions have never been the same twice in a row. I am fierce about
doing very slow withdrawal tapers.
I am very glad that you have found a doctor who can help you recover. You may need pain management to get through the really rough spots. I did not develop Addison's disease but I do know someone who successfully manages it with hormonal therapy. There is both hope and success!
Some of the other things that helped me: alprazolam for a/p, bone density therapy, hormonal therapy, cranberry juice to help clear liver and kidneys of toxins, and supplements including calcium, vitamin d, folic acid and a multi-vitamin.
What form and dosage of dexamethesone were/are you on? Did you taper the dose when you went off of it? From what I can tell, dexamethesone in tablet form has more side-effects than prednisone.
I am so sorry for everything you are experiencing. It sounds very frustrating and painful. Please keep us informed on how you are doing. The next few months may be tough and you deserve all the support we can give you.
Diagnosed 1987 with lower left colitis. Hospitalized often. Mega toxic pan colitis Dec. 1999. Perforated colon and total colectomy April 2011.
Post Edited (Subzeromambo) : 6/29/2011 6:50:46 PM (GMT-6)